MAUDE Adverse Event Report: ABBOTT VASCULAR ACS HI-TORQUE WIGGLE GUIDE WIRE

ABBOTT VASCULAR ACS HI-TORQUE WIGGLE GUIDE WIRE
Model Number 22299M-W2
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 06/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.The graftmaster device referenced is being filed under a separate medwatch report #.(b)(4).
 
Event or Problem Description
Information received via user facility medwatch: when attempted to remove wire, the tip broke off and became entrapped behind covered stent.Patient remained hemodynamically stable throughout event and recovery.Additional information received indicates that the procedure was to treat a free perforation in the mid right coronary artery (rca).The wiggle guide wire was trapped when a graftmaster covered stent was implanted.The perforation was sealed.When attempting to remove the wire there was significant resistance and the tip detached.The tip was embedded to the vessel wall by the use of an additional stent.The patient was discharged the following day.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001.Visual and dimensional inspections were performed on the returned guide wire and the reported tip separation was confirmed.The reported entrapment of the device with a stent was unable to be confirmed or replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported tip separation and embedded tip appear to be related to circumstances of the procedure.Based on the reported information, during deployment of the graftmaster stent the guide wire became trapped resulting in the resistance during retraction.Manipulation of the guide wire against resistance resulted in the tip separation and subsequent damages.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Additional Manufacturer Narrative
This report is being resubmitted to ensure the enclosed attachment can be easily opened by the fda.

Brand Name
ACS HI-TORQUE WIGGLE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9132134
Report Number2024168-2019-12190
Device Sequence Number2478040
Product Code DQX
UDI-Device Identifier08717648079719
UDI-Public08717648079719
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K984394
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number22299M-W2
Device Catalogue Number22299M-W2
Device Lot Number9042561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer11/12/2019
07/20/2020
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date12/03/2019
07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.50X16 MM GRAFTMASTER COVERED STENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient Weight77